Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 16, NWS Brownsville, TX

July 26, 2006Jim Hogg County, Starr County, Texas

NWS Brownsville, TX issued this flash flood warning at Jul 26, 2006, 7:20 PM CDT for Jim Hogg County, Starr County, Texas. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2006, 7:20 PM CDT (00:20 UTC)
Expired
Jul 26, 2006, 8:45 PM CDT
In force
85 min
Issued by
NWS Brownsville, TX
Area
Counties, with a storm outline in the text

Counties Jim Hogg County, TX, Starr County, TX

The radar

The Brownsville radar (KBRO), 164 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 0.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2006-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3385 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2006-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3385 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 270022
FFWBRO
TXC247-427-270145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
720 PM CDT WED JUL 26 2006

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS
  STARR COUNTY IN DEEP SOUTH TEXAS
  THIS INCLUDES THE CITY OF EL SAUZ

* UNTIL 845 PM CDT

* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO    
  GUERRA AND EL SAUZ...HIGHWAYS 649...2686...755 AND 1017. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 2655 9912 2627 9861 2670 9846 2704 9846
      2712 9889 2673 9894

$$

MARTIN/BOGORAD
1 follow-up statement
000 
WGUS74 KBRO 270109
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
806 PM CDT WED JUL 26 2006

TXC247-427-270145-
JIM HOGG TX-STARR TX-
806 PM CDT WED JUL 26 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR STARR
AND SOUTHERN JIM HOGG COUNTIES...

AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER 
THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RANDADO AND 
GUERRA...LA GLORIA AND ALL LOCAL MINOR AND MAJOR HIGHWAYS

ADDITIONAL RAINFALL AMOUNTS OF 1/2 TO 2 INCHES ARE POSSIBLE OVER THE 
NEXT HOUR WITH TOTAL AMOUNTS OF 3 TO 5 INCHES IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IF YOU ARE DRIVING DO 
NOT DRIVE INTO WATERS OF UNKNOWN DEPTH. TURN AROUND DO NOT DROWN.

LAT...LON 2655 9912 2627 9861 2670 9846 2704 9846
      2712 9889 2673 9894

$$

MARTIN/BOGORAD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 5:28 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jul 26, 5:28 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
528 PM CDT WED JUL 26 2006

.UPDATE...UPPER LOW JUST NORTH OF LAREDO IS HELPING CONVECTION TO
FORM AND BACK BUILD ALONG THE CORPUS CHRISTI AND BROWNSVILLE CWA BORDER.
THESE STORMS ARE FORMING OVER NORTHERN JIM HOGG AND MOVING INTO
NORTHWEST BROOKS COUNTIES. HEAVY RAIN IS ASSOCIATED WITH THE
STORMS. OTHER SHOWERS ARE MOVING INTO ZAPATA FROM THE WEST AS WELL
AS STARR COUNTY FROM THE SOUTHWEST. UPDATED THE EVENING FORECAST
TO REFLECT THESE TRENDS WITH THE BEST CHANCES OCCURRING OVER THE
JIM HOGG...BROOKS AND POSSIBLY NORTHERN KENEDY COUNTY. WOULD
EXPECT CONVECTION TO DIMINISH A FEW HOURS AFTER THE SUNSETS. SKIES
WILL REMAIN CLOUDY TO MOSTLY CLOUDY OVERNIGHT AND EARLY THURSDAY
MORNING WITH PARTIAL CLEARING THURSDAY AFTERNOON.

&&

.PREV DISCUSSION...ISSUED 200 PM CDT WED JUL 26 2006...EXCEPT FOR
HIGH CLOUDS BLOWING SOUTH FROM NORTHWEST GULF CONVECTION...LITTLE
OF METEOROLOGICAL SIGNIFICANCE IS TRANSPIRING IN DEEP SOUTH TEXAS.
THERE IS ENOUGH MOISTURE IN PLACE TO KEEP THE THREAT OF ISOLATED
CONVECTION IN THE FORECAST...AND THIS WILL CONTINUE TO BE THE CASE
AS H5 RIDGING AND HIGH PRESSURE DOMINATE THE NORTH
GULF...PROVIDING THE MOISTURE FEED FROM THE SOUTHEAST.

&&

MARINE...BUOY020 CONTINUES TO REPORT WINDS AND SWELLS AT SCA
LEVELS THIS AFTERNOON DUE TO THE STRONGER PGF IN PLACE OVER THE
REGION. THIS WILL LIKELY PERSIST INTO THE OVERNIGHT HOURS AND INTO
THURSDAY MORNING...MAINTAINING THE ROUGH GULF CONDITIONS. THE
GRADIENT WILL SLACKEN ENOUGH ALONG THE BAY TO ALLOW CONDITIONS TO
DROP BELOW SCA LEVELS...SO WILL ALLOW THIS SEGMENT OF THE SCA TO
EXPIRE THIS AFTERNOON. WAVE WATCH III GUIDANCE THEN BEGINS TO
DIMINISH THE WINDS AND SWELLS TOWARDS THIS WEEKEND...AS 500 MB
RIDGING BECOMES MORE ESTABLISHED OVER THE REGION. THIS OVERALL
TREND LOOKS PRETTY GOOD...AND SEE NO REASON TO DEVIATE TOO MUCH
FROM IT.

AVIATION...LOW LEVEL SC/CU CONTINUES TO ADVECT IN OVER DEEP SOUTH
TEXAS FROM NORTHEAST MEXICO...PERIODICALLY DROPPING CEILINGS INTO
THE 2500 TO 3500 FEET RANGE TODAY. THIS WILL LIKELY LINGER INTO THE
AFTERNOON AND EARLY EVENING HOURS...EVENTUALLY WEAKENING LATER
TONIGHT WITH THE LOSS OF THE DAYTIME HEATING. EXPECT OVERALL VFR
CONDITIONS TO PERSIST INTO THE OVERNIGHT HOURS...WITH REDUCED
CEILINGS DUE TO SC/CU RETURNING AFTER 12Z THURSDAY. CURRENT TAF
PACKAGE LOOKS OK.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO

69/63
Hazardous weather outlook, Jul 26, 9:10 AM CDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
910 AM CDT WED JUL 26 2006

TXZ248>257-271100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
910 AM CDT WED JUL 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT

SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR THE LOWER TEXAS BAY AND
GULF WATERS. SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
ARE POSSIBLE TODAY...AS THE MAJORITY OF RAIN PASSES NORTH WITH THE
TROPICAL DISTURBANCE. WE WILL BE ON THE SUBSIDENT SIDE OF THIS
FEATURE...LEAVING US GENERALLY DRY AND HOT. HEAT INDICES OF 105 TO
108 ARE POSSIBLE IN PORTIONS OF THE RIO GRANDE VALLEY THIS
AFTERNOON. REDUCE OR ELIMINATE OUTDOOR ACTIVITIES IF CONDITIONS
BECOME TOO OPPRESSIVE. DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC
BEVERAGES AND WEAR LIGHT COLORED, LIGHTWEIGHT CLOTHING. ALSO...SPEND
MORE TIME IN AIR CONDITIONED ENVIRONMENTS DURING PEAK HEATING
PERIODS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.